Hail, Pike
- When
- June 27, 11:40 AM EST
- Where
- Pike County, Dingmans Ferry
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.220, -74.880
Hot and humid weather developed as a Bermuda high pressure system built into the Northeast United States. A cold front moved into the Great Lakes during the day on the 27th, with thunderstorms developing in the favorable environment across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Hot and humid weather developed as a Bermuda high pressure system built into the Northeast United States. A cold front moved into the Great Lakes during the day on the 27th, with thunderstorms developing in the favorable environment across the area. Scattered showers and thunderstorms developed during the afternoon of the 27th, with some of the storms producing large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 27, 8:50 AM EST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 950 AM EDT WED JUN 27 2007 .SYNOPSIS... HIGH PRESSURE OFF THE EAST COAST WILL SLOWLY GIVE WAY TODAY, ALLOWING A FRONTAL SYSTEM TO APPROACH FROM THE WEST. AFTER ANOTHER HOT AND HUMID DAY, THUNDERSTORMS WILL FORM THIS AFTERNOON AND TONIGHT. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS AND VERY HEAVY RAINFALL. && .NEAR TERM /TODAY/... MORNING FOG HAS BURNED OFF LEAVING SOME HAZE AND NEAR FULL SUN. KSYR IS ALREADY 85 AT THIS HOUR...DEMONSTRATING THE WARMTH OF THE AIRMASS. DONT SEE HIGHS HAVING MUCH TROUBLE REACHING THE SAME VALUES AS YESTERDAY...SO HAVE BUMPED THEM UP JUST SLIGHTLY WITH THIS UPDATE. SLIGHT RISK FOR SEVERE STORMS CONTINUES ACROSS THE AREA TODAY. IMPRESSIVE CAPE FIELDS...WITH 2000-2500 J/KG POSSIBLE BY AFTERNOON...BUT THE WIND FIELDS CONTINUE TO BE UNIMPRESSIVE. THIS BRINGS WITH IT THE POSSIBLE FLASH FLOODING RISK AS MBE VECTORS ARE NEARLY STATIONARY OVER THE AREA TODAY SUGGESTING SOME STORM BACK BUILDING. KBUF AND KALB 12Z SOUNDINGS DO SUGGEST SOME DRY AIR ALOFT...WHICH MAY ENHANCE THE POTENTIAL FOR A FEW DOWNBURSTS WITH ANY STORMS THAT DO DEVELOP. WITH SUCH A WARM AIRMASS...FEEL HAIL WILL BE A LESSER THREAT...AND AT THIS POINT THE SHEAR FIELDS DO NOT APPEAR SUPPORTIVE FOR ROTATING UPDRAFTS. 12Z KBUF SOUNDING ALSO SHOWS SOMEWHAT OF A CAP...SO STORMS MAY HAVE SOME TROUBLE FORMING IN THE SHORT TERM. HOWEVER...A SHORTWAVE OVER SOUTHEAST MICHIGAN COMBINED WITH THE INCREASING INSTABILITY AS DAYTIME HEATING PROGRESSES SHOULD HAVE NO PROBLEM OVERCOMING THE CAP...BUT WITH THE AFOREMENTIONED WEAK WIND FIELDS...DO NOT BELIEVE AN ORGANIZED WIDESPREAD SEVERE EVENT IS LIKELY. && .SHORT TERM /TONIGHT THROUGH THURSDAY/... TONIGHT CONVECTIVE COVERAGE INCREASES WITH THE APPROACH OF THE COLD FRONT FROM THE NORTH AND WEST. THUNDERSTORMS MAY INCREASE AGAIN OVER SOUTHERN ZONES ON THURSDAY AS DAYTIME HEATING ADDS TO THE INSTABILITY. THERE WILL ONCE AGAIN BE A SEVERE THREAT, BUT FEEL FLASH FLOODING WILL REMAIN THE BIGGEST CONCERN. LATEST PROGS SHOW AVP HOLDING ONTO A 1.75-1.90 PRECIPITABLE WATER CONTENT INTO THURSDAY MORNING. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... AMPLIFIED PATTERN OVER THE CONUS BRINGS A PRETTY SUBSTANTIAL TROUGH OVER OUR AREA FOR THE UPCOMING WEEKEND. ALTHOUGH THE NEW 6Z GFS IS MORE IN LINE WITH THE 00Z ECMWF IN A WEAKER TROUGH THAN THE 0Z GFS...WELL STILL BE IN LINE FOR BELOW NORMAL TEMPS THROUGH THE WEEKEND. PRIMARY DIFFERENCE FROM YESTERDAY IS THAT A DECENT SHORTWAVE WILL DROP THROUGH THE AREA ON SATURDAY ALONG WITH THE COLD CORE ALOFT. THIS FEATURE IS A LITTLE MORE ROBUST THAN WHAT LONG RANGE MODELS DEPICTED YESTERDAY. THE GFS DEVELOPS AROUND 500 J/KG OF CAPE WITH THIS FEATURE...AND WITH GOOD DYNAMICS ALOFT /PVA AND GOOD JET PLACEMENT/ IT APPEARS THAT WELL SEE SOME AFTERNOON SHOWERS AND PERHAPS A FEW THUNDERSTORMS. THIS SHOULD CLEAR THE AREA SATURDAY NIGHT WITH DRIER ALBEIT COOL CONDITIONS FOR SUNDAY WITH TEMPS STRUGGLING TO MAKE IT MUCH ABOVE 70F. THE SURFACE HIGH CRESTS OVER THE AREA MONDAY AND BY TUESDAY...THE TROUGH PULLS AWAY FROM THE US EAST COAST ALLOWING RIDGING OVER THE CENTRAL PORTION OF THE COUNTRY TO BUILD EAST AS THE SURFACE HIGH MOVES SOUTHEAST OF THE AREA. THIS WILL BRING MODERATING CONDITIONS WITH TEMPS AROUND SEASONAL NORMS. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... WIDESPREAD MVFR VISIBILITIES WILL REMAIN FIXED THROUGH ABOUT 13Z. ELM IS STRUGGLING IN IFR RANGE, BUT SHOULD RECOVER SHARPLY IN THE NEXT 2 HOURS. LATE THIS AFTERNOON THE ATMOSPHERE WILL BECOME UNSTABLE, ALLOWING THUNDERSTORMS TO FORM. COVERAGE WILL BE SCATTERED. ANY THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND GUSTY WINDS. THUNDERSTORMS WILL CONTINUE TONIGHT WITH COVERAGE INCREASING. THERE IS WIDESPREAD LIGHT FOG POTENTIAL IF THE GROUND BECOMES SATURATED ENOUGH. AFTER THUNDERSTORMS TAPER OFF ON THURSDAY, DRY WEATHER WILL RETURN FOR THURSDAY NIGHT AND FRIDAY. ELM WILL NEED TO BE WATCHED FOR MORNING FOG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DJP NEAR TERM...JMA SHORT TERM...DJP/JMA LONG TERM...JMA AVIATION...DJP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 310 AM EDT WED JUN 27 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 310 AM EDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL FORM THIS AFTERNOON AND TONIGHT. WHILE A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS, THE MAIN THREAT WILL BE FROM HEAVY RAINFALL. IT IS EXPECTED THE THUNDERSTORMS WILL MOVE VERY SLOWLY, AND THIS COULD CAUSE FLOODING CONCERNS FOR URBAN AREAS AND ALONG STREAMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CONTINUATION OF THE THUNDERSTORMS IS EXPECTED THURSDAY, WITH ADDITIONAL HEAVY RAINFALL LIKELY. DRY WEATHER WILL RETURN THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1110 AM EDT WED JUN 27 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-272115- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1110 AM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORMS WITH HEAVY RAINFALL ARE POSSIBLE THIS AFTERNOON AND INTO THIS EVENING... HOT AND HUMID AIR AHEAD OVER THE REGION WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA AFTER NOON TODAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME SEVERE STORMS ARE POSSIBLE. THE STORMS ARE EXPECTED TO BE SLOW MOVING...ENHANCING THE THREAT OF FLOODING OVER SMALL STREAMS...URBAN AREAS AND OTHER POOR DRAINAGE LOCATIONS. THERE IS ALSO THE POSSIBILITY FOR DAMAGING WINDS IN THE STRONGEST STORMS. IF YOU HAVE OUTDOOR PLANS THIS AFTERNOON INTO THIS EVENING...YOU ARE ADVISED TO KEEP A CLOSE EYE TO THE SKY...AND BE PREPARED TO QUICKLY SEEK SHELTER. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE LATEST UPDATES...INCLUDING POSSIBLE WATCHES OR WARNINGS. ARNOTT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1152 AM EDT WED JUN 27 2007 PAZ039-043-271645- SUSQUEHANNA PA-WYOMING PA- 1152 AM EDT WED JUN 27 2007 ...STRONG THUNDERSTORM MOVING THROUGH SUSQUEHANNA AND WYOMING COUNTIES... * AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LACEYVILLE...AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MESHOPPEN AND AUBURN CENTER AT 1210 PM EDT... RUSSELL HILL AND VOSBURG AT 1225 PM EDT... ELK LAKE AT 1230 PM EDT... LAKE CAREY AND TUNKHANNOCK AT 1235 PM EDT... AVERY AND ALDOVIN AT 1240 PM EDT... NICHOLSON AT 1245 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
The national radar mosaic for the moment the first event began.
10 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were blown down.
Several trees were blown down.
Several trees were blown down.
Several trees and wires were blown down county-wide.
Tree down on Route 92.
Trees down county-wide.
Scattered trees were blown down county-wide.
Several large tree limbs were blown down.
Several trees were blown down.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46179, 44432, 44433, 44434, 44435, 44436, 44439, 44440, 44442, 44444, 44446.